Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 7, 2019, 6:37 AM CST for Washington County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2019, 6:37 AM CST (12:37 UTC)
- Expired
- Feb 7, 2019, 7:00 AM CST
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, IL
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001
WUUS53 KLSX 071237
SVRLSX
ILC189-071300-
/O.NEW.KLSX.SV.W.0001.190207T1237Z-190207T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
637 AM CST THU FEB 7 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Eastern Washington County in south central Illinois...
* Until 700 AM CST.
* At 637 AM CST, a severe thunderstorm was located near Coulterville,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nashville, Ashley, Posen, Beaucoup, Hoyleton, Richview, Oakdale,
Radom, Du Bois, Huegely and Cordes.
This includes Interstate 64 in Illinois between exits 50 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3824 8915 3821 8920 3822 8959 3850 8926
3839 8914
TIME...MOT...LOC 1237Z 229DEG 52KT 3816 8951
HAIL...1.00IN
WIND...60MPH
$$
Carney2 follow-up statements
385
WWUS53 KLSX 071251
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
651 AM CST THU FEB 7 2019
ILC189-071300-
/O.CON.KLSX.SV.W.0001.000000T0000Z-190207T1300Z/
Washington IL-
651 AM CST THU FEB 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR SOUTHEASTERN WASHINGTON COUNTY...
At 651 AM CST, a severe thunderstorm was located near Nashville,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ashley, Posen, Beaucoup and Richview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3825 8926 3824 8934 3827 8940 3843 8923
3834 8914 3834 8915
TIME...MOT...LOC 1251Z 229DEG 52KT 3830 8931
HAIL...1.00IN
WIND...60MPH
$$
Carney887
WWUS53 KLSX 071256
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
656 AM CST THU FEB 7 2019
ILC189-071306-
/O.EXP.KLSX.SV.W.0001.000000T0000Z-190207T1300Z/
Washington IL-
656 AM CST THU FEB 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 700 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3825 8926 3824 8934 3827 8940 3843 8923
3834 8914 3834 8915
TIME...MOT...LOC 1256Z 229DEG 52KT 3834 8925
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 6:25 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 7, 6:25 AM CST, 12 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
625 AM CST Thu Feb 7 2019
.SHORT TERM... (Through Late Tonight)
Issued at 343 AM CST Thu Feb 7 2019
The surface low continues to develop along the MO/AR border as the
associated warm front continues to lift north. As the low pushes
north, temps have been warming overnight across the area. Even
across far northern portions of the CWA where the temperature has
been hovering around 32F, ice accretion has stopped.
As the next wave of precip enters the region, temps will begin to
drop later this morning. While some additional ice accretion is
possible, believe amounts will remain less than a tenth of an
inch. Have therefore converted the warning to an advisory and
continued through the morning. There is some indication that a
brief period of sleet, then snow, will also be possible across
portions of central and northeast MO and into west central IL
before the precip comes to an end. At this time, it appears that
the precip will have pushed far enough east that the precip will
end before enough cold air has arrive to change to sleet or snow.
Models are in fairly good agreement that the subfreezing air will
quickly sweep east across the CWA late this morning and through
the afternoon. The model consensus is that temperatures across far
eastern portions of the CWA will be below freezing by 00z this
evening. In addition, winds behind this front will increase with
gusts in the 30 to 35 mph range. While the temperatures will drop
quickly, the dry air advecting into the region behind the front
should help to quickly dry area roads and reduce chances of a
flash freeze. However, as always, use caution.
Have kept a Dense Fog Advisory for far SE portions of the CWA. As
rain moves into this region and as the warm front lifts north,
visibilities across this area should improve by sunrise or shortly
after.
Have also kept the Flood Watch as is for now, although will likely
be able to be cancelled early. While not a lot of additional rain
is expected at this point, localized flooding remains possible.
As mentioned above, strong wind gusts are expected later this
morning and through the afternoon behind the cold front. While
current gusts are expected to remain below advisory criteria, one
may be needed over much of the area if some of the higher guidance
verifies. Expect mixing to persist overnight and with it,
continued strong winds, although diminished from today. Current
indications are that northern portions of the CWA will remain
below Wind Chill Advisory criteria, -15F, but if temperatures just
a couple of degrees cooler verify, an Advisory will be needed.
Tilly
.LONG TERM... (Friday through Wednesday)
Issued at 209 AM CST Thu Feb 7 2019
A cold air mass will remain in place on Friday. Highs will range
from the upper teens in NE MO and west central IL to around 30 in
SE MO and southern IL, which is around 15-20 degrees colder than
normal.
Models have been consistent over the last several days with their
depiction of a 1040+ hPa surface high which slides southeastward
from Canada into the northern CONUS on Thu and then moves towards
the Great Lakes. Given this path, a moderating trend in
temperatures as early as Saturday still looks reasonable because
winds will turn around to the SE and S on the back side of the
departing high pressure center. Highs on Sat/Sun should be in the
30s, which is around 5-10 degrees colder than normal. No
precipitation is expected on Fri or Sat.
Meanwhile, a pair of systems over the western CONUS will be poised
to bring another period of active weather to the region late this
weekend and early next week. The first is a PV anomaly which zips
across the central CONUS on Sun before destructive interference
occurs between it and another trough over the northeastern CONUS.
Models show that the surface reflection of this feature is very
weak by the time it approaches MO/IL, but there is sufficient
moisture and isentropic ascent along the 290/295/300 K surfaces to
support light precipitation on Sunday morning, especially between
4am-noon. Although the expected precipitation type is snow, BUFKIT
soundings have been inconsistent with the strength of the warm
nose aloft, so ZR cannot be entirely ruled out across the far
southern CWA given that temperatures will be in the upper 20s to
near freezing.
The second system has some similarities with the first one: in
both cases, a stronger upstream trough ejects each of these
features eastward. One important difference is that this feature
appears to be much stronger than the previous one. However, model
solutions diverge quickly with the evolution and track of the PV
anomaly and the resulting low pressure system. Significant
differences between the GEM/GFS/ECMWF by 00z Tue lead to low
certainty in the forecast beyond 12z Mon, although models are in
broad general agreement on an active weather pattern.
Kanofsky
&&
.AVIATION... (For the 12z TAFs through 12z Friday Morning)
Issued at 621 AM CST Thu Feb 7 2019
Rain and freezing rain continues to move through the region. IFR
conditions are expected to persist this morning. Cigs will quickly
lift to MVFR this afternoon from west to east just before clouds
become scattered. Winds will become northwest to west with gusts
to around 30 kts. Strong gusts to around 25 kts will persist
overnight with clouds clearing.
Tilly
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 43 11 25 11 / 100 5 0 0
Quincy 35 4 18 5 / 100 5 0 0
Columbia 34 7 21 8 / 100 5 0 0
Jefferson City 35 8 23 8 / 100 5 0 0
Salem 58 13 25 10 / 100 10 0 0
Farmington 59 12 28 11 / 100 5 0 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 6 PM CST this evening for Iron MO-Madison MO-
Reynolds MO-Saint Francois MO-Sainte Genevieve MO.
Winter Weather Advisory until noon CST today for Audrain MO-
Boone MO-Callaway MO-Cole MO-Knox MO-Lewis MO-Marion MO-
Moniteau MO-Monroe MO-Osage MO-Ralls MO-Shelby MO.
IL...Flood Watch until 6 PM CST this evening for Clinton IL-Fayette
IL-Marion IL-Randolph IL-Washington IL.
Winter Weather Advisory until noon CST today for Adams IL.
&&
WFO LSXHazardous weather outlook, Feb 7, 4:57 AM CST, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 457 AM CST Thu Feb 7 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 457 AM CST Thu Feb 7 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Freezing rain will continue across portions of central and northeast Missouri and west central Illinois. See the Winter Weather Advisory for more information. There is a chance of thunderstorms across portions of southeast Missouri and southwestern Illinois through Noon today. A few of the storms may be strong to severe with the main threats being damaging winds and isolated tornadoes. Localized river flooding is possible due to periods of heavy rain today and may cause some flooding of low-lying areas, especially for parts of southeast Missouri and southwest Illinois. See the Flood Watch for more information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow is likely Sunday morning across the area. Snow accumulations of 1 to 2 inches are currently possible, but some uncertainty remains and these amounts may change as the system nears. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wintry precipitation type and amounts to the National Weather Service, as well as any severe weather due to thunderstorms. Tilly
In the hours before
Special weather statement, Feb 7, 6:22 AM CST, 15 minutes before
Special Weather Statement National Weather Service St Louis MO 622 AM CST THU FEB 7 2019 ILZ079-071245- Randolph IL- 622 AM CST THU FEB 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDOLPH COUNTY UNTIL 645 AM CST... At 622 AM CST, Doppler radar was tracking a strong thunderstorm near Steeleville, moving northeast at 60 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sparta, Bremen, Steeleville, Percy, Coulterville, Eden, Blair and Welge. LAT...LON 3796 8960 3790 8973 3807 8985 3821 8959 TIME...MOT...LOC 1222Z 231DEG 54KT 3804 8970 Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:50 PM CST | Dense Fog Advisory | LSX | Bond, Clinton, Fayette, Madison, Marion, Monroe and 3 more | 9 hr |
| Feb 7, 5:04 AM CST | Areal Flood Warning | LSX | Clinton, Marion, Washington | 6 hr |
| Feb 7, 5:16 AM CST | Areal Flood Advisory | LSX | Madison, Saint Clair | 6 hr |
| Feb 7, 6:22 AM CST | Special Weather Statement | LSX | Randolph | 23 min |
| Feb 7, 10:57 AM CST | River Flood Warning | LSX | Jackson, Randolph | 68 hr |
| Feb 7, 11:36 AM CST | River Flood Warning | LSX | Brown | 21 days |
| Feb 7, 11:36 AM CST | River Flood Warning | LSX | Morgan, Pike | 21 days |
| Feb 7, 2:26 PM CST | Wind Chill Advisory | LSX | Adams, Brown | 19 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.